Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin Lesions because of drugs?
Mar 24, 2004

I am currently taking Combivir and Sustiva and seem to be doing well with no detectable HIV. However, I have about 8 dime to quarter-sized red spots on my upper body which itch and sometimes break and bleed. I went to a dermatologist but he does not seem to know what is causing the spots. Could they be a side effect of the drugs I am taking since they appeared shortly after I began the regime? If so, is there anything I can do to eliminate or treat them? Thanks for any help you can give.

Regards,

GW

Response from Dr. Conway

A rash can be caused by many things (allergies, eczema, etc...) and a dermatologist should be able to make a diagnosis, even if a biopsy fo them needs to be done.

This being said, a rash could easily be a side effect of the Sustiva, which may occur in up to 10% of cases (although it usually does not break and bleed). If the sores do not cover half your body, are not associated with blisters (unless that is what you mean by break and bleed), and are not associated with systemic symptoms, there is no need to stop the Sustiva. Symptomatic treatment for the rash is a good idea, and it may well improve over time (a number of weeks, usually). The key here is follow up and you need to be very careful if it gets worse....



Previous
Combivir+Reyataz+1 Norvir
Next
Oral Hairy Leukoplakia Clean Up?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement